Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 337, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2008, 1:25 PM CDT for Brown County, Pike County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 1:25 PM CDT (18:25 UTC)
- Expired
- Jun 27, 2008, 1:52 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 113 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 271825
SVRLSX
ILC009-149-271900-
/O.NEW.KLSX.SV.W.0337.080627T1825Z-080627T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS
NORTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 200 PM CDT
* AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR CHAMBERSBURG...OR 16 MILES NORTHEAST OF
PITTSFIELD...AND MOVING NORTHEAST AT 31 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN BROWN COUNTY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3998 9054 3991 9054 3988 9058 3986 9058
3984 9057 3979 9061 3975 9063 3973 9075
3992 9073
TIME...MOT...LOC 1825Z 242DEG 27KT 3982 9066
$$
PRZYBYLINSKI2 follow-up statements
000
WWUS53 KLSX 271837
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
134 PM CDT FRI JUN 27 2008
ILC009-149-271900-
/O.CON.KLSX.SV.W.0337.000000T0000Z-080627T1900Z/
PIKE IL-BROWN IL-
134 PM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN BROWN AND NORTHEASTERN PIKE COUNTIES IN WEST CENTRAL
ILLINOIS...
AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE ANA AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS. ONE STORM WAS LOCATED NEAR
CHAMBERSBURG...OR ABOUT 15 MILES SOUTHWEST OF BEARDSTOWN...MOVING
NORTHEAST AT 31 MPH.
AS OF 1:30 PM CDT...THERE HAS BEEN NO REPORTS OF SEVERE WEATHER OVER
SOUTHERN BROWN AND NORTHEAST PIKE COUNTIES IN WEST CENTRAL ILLINOIS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....
THE RURAL AREAS OF SOUTHEAST BROWN AND NORTHEAST PIKE COUNTIES IN
ILLINOIS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3991 9054 3988 9058 3986 9058 3984 9057
3979 9061 3975 9063 3973 9075 3992 9063
3998 9054
TIME...MOT...LOC 1834Z 242DEG 27KT 3985 9058
$$
PRZYBYLINSKI000
WWUS53 KLSX 271852
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CDT FRI JUN 27 2008
ILC009-149-271857-
/O.CAN.KLSX.SV.W.0337.000000T0000Z-080627T1900Z/
PIKE IL-BROWN IL-
147 PM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN AND
NORTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS IS CANCELLED...
THE SEVERE THUNDERSTORMS WHICH PROMPTED THE SEVERE THUNDERSTORM
WARNING HAS MOVED EAST OUT OF THE AREA.
OTHER SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER PARTS NORTHWEST
PIKE ILLINOIS AND NORTHERN PIKE COUNTY MISSOURI. THESE STORMS WILL
BE MONITORED CLOSELY. THE STORMS WERE MOVING TO THE EAST AT 30 MPH.
LAT...LON 3991 9054 3988 9058 3986 9058 3984 9057
3979 9061 3975 9063 3973 9075 3992 9063
3998 9054
TIME...MOT...LOC 1847Z 242DEG 27KT 3990 9047
$$
PRZYBYLINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:00 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 27, 1:00 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT FRI JUN 27 2008 .DISCUSSION... /1210 PM CDT FRI JUN 27 2008/ STRONG UPPER TROF WILL DIG SOUTHEAST ACROSS THE UPPER MIDWEST AND INTO THE GREAT LAKES THIS WEEKEND. ONE MORE ROUND OF POTENTIALLY HEAVY RAINFALL TONIGHT/SATURDAY MORNING BEFORE DRIER AND COOLER AIRMASS FILTERS INTO THE MIDWEST. MCV FROM OVERNIGHT CONVECTION EXPECTED TO GENERATE SOME THUNDERSTORM ACTIVITY ACROSS THE CWA THIS AFTERNOON AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE. THINK THIS ACTIVITY WILL EXIT EAST BY SUNSET GIVEN CURRENT SPEED OF MCV FEATURE. SURFACE COLD FRONT ACROSS THE PLAINS WILL CONTINUE MOVING SOUTHEAST AND ENTER THE CWA LATE TONIGHT. MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE AHEAD OF THE COLD FRONT...AND APPEARS THAT THE AREA IS IN STORE FOR ANOTHER MCS TONIGHT AS NOSE OF LOW LEVEL JET VEERS INTO MISSOURI WITH THE APPROACH OF SHORTWAVE/COLD FRONT. ULTIMATE LOCATION OF THIS HEAVY RAINFALL IS STILL UNKNOWN BUT POINTS ALONG THE I-70 CORRIDOR SEEM MOST REASONABLE GIVEN SPEED OF THE COLD FRONT AND MODEL FORECAST DYNAMICS. FRONT WILL CONTINUE TO SLIDE SOUTHEAST ON SATURDAY WITH BEST CHANCES OF THUNDERSTORMS SHIFTING ACROSS THE SOUTHERN CWA...BEFORE ENDING DURING THE AFTERNOON. OTHER THAN SOME SHOWERS ACROSS THE EASTERN HALF OF THE CWA ON SUNDAY...A DRY PERIOD IS EXPECTED MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. CVKING && .AVIATION... /1257 PM CDT FRI JUN 27 2008/ FOR THE 18Z TAFS...LATEST FCSTS ATTEMPT TO REFLECT TWO ROUNDS OF CNVTN...ONE WITH MCV ERY THIS AFTN...AND SECOND WITH STG WAA THAT FORMS OVRNGT. ANY ADDL DVLPMT AFT 18Z SHUD BE E OF A UIN-COU LN...SO STL AND SUS WL BE PRIMARY TARGETS FOR CNVTN IN THE 20-22Z TIME FRAME. ONCE TAIL END OF SHTWV EXITS...WE WL THEN BE IN A WAITING MODE FOR ROUND TWO. STILL WORKING ON TIMING AND MAIN FOCUS POINT FOR THE OVRNGT CNVTN...BUT ATTM IT APRS THAT IT WL HOLD OFF AT MOST TAF LOCATIONS UNTIL AFT 06Z. TRUETT && .HYDROLOGY... CRITICAL HYRDOLOGIC CONDS PERSIST ALG THE MSRVR FROM STL N...AND THE UPCOMING WET WX THRU TNGT WONT HELP. ITS A CERTAINTY THAT THE ADDITIONAL RAINFALL WILL BE CAUSING WATER LEVELS TO RMN HIGH...ADDING PROLONGED STRESS TO THE ALREADY WATER-LOGGED LEVEES. BUT...HOW THIS RAIN WL BE AFFECTING CREST FORECASTS IS SIMPLY UNKNOWN ATTM AS ITS NEARLY IMPOSSIBLE TO PREDICT HOW MUCH AND/OR WHERE THE RAINFALL WL BE OCRG. IN ADDITION TO THE CHGS IN CREST FCSTS PRODUCED BY LEVEE CHGS...FCSTS WL RMN SOMEWHAT IN A STATE OF FLUX UNTIL SAT MRNG...WHEN HYDROLOGIC MODELS HV A CHANCE TO ACCURATELY INGEST RAINFALL AND RUNOFF. TRUETT/TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 27, 4:25 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT FRI JUN 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 425 AM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH CHANCES INCREASING HEADING INTO LATE AFTERNOON AND TONIGHT AS A SLOW MOVING COLD FRONT MOVES INTO THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. POCKETS OF HEAVY RAIN CAN ALSO BE EXPECTED...ESPECIALLY TONIGHT. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY...PRIMARILY SOUTH AND EAST OF ST. LOUIS. A FEW OF THESE STORMS MAY ONCE AGAIN BE SEVERE. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...MAINLY FROM LATE AFTERNOON AND TONIGHT FOR AREAS NORTH AND WEST OF ST. LOUIS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jun 27, 12:10 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1210 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND GST HANNIBAL 39.71N 91.38W
06/27/2008 E50 MPH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER 00573
SIPPRELLLocal storm report, Jun 27, 12:38 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL PLAINVILLE 39.78N 91.18W
06/27/2008 M0.75 INCH ADAMS IL LAW ENFORCEMENT
PENNY SIZE HAIL AND 50 MPH WIND GUSTS OBSERVED.
&&
EVENT NUMBER 00574
CVKINGLocal storm report, Jun 27, 12:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1243 PM TSTM WND GST 7 E LIBERTY 39.88N 90.98W
06/27/2008 E60 MPH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER 00575
CVKINGLocal storm report, Jun 27, 12:46 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1221 PM TORNADO 1 S HULL 39.69N 91.20W
06/27/2008 PIKE IL OTHER FEDERAL
BRIEF TOUCHDOWN.
&&
EVENT NUMBER 00576
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:42 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 34 min |
| Jun 27, 4:18 AM CDT | Areal Flood Advisory | LSX | Washington | 3 hr |
| Jun 27, 12:04 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 56 min |
| Jun 27, 12:31 PM CDT | Tornado Warning | LSX | Adams, Pike | 29 min |
| Jun 27, 12:53 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 52 min |
| Jun 27, 1:22 PM CDT | Tornado Warning | LSX | Greene, Pike | 23 min |
| Jun 27, 2:17 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 43 min |
| Jun 27, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 45 min |
| Jun 27, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 46 min |
| Jun 27, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 27 min |
| Jun 27, 3:38 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 33 min |
| Jun 27, 3:45 PM CDT | Tornado Warning | LSX | Bond, Fayette, Montgomery | 45 min |
| Jun 27, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 48 min |
| Jun 27, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 38 min |
| Jun 27, 4:27 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 48 min |
| Jun 27, 4:31 PM CDT | Tornado Warning | LSX | Fayette | 29 min |
| Jun 27, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 30 min |
| Jun 27, 4:59 PM CDT | Tornado Warning | LSX | Washington | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.